# SDR 2014FA0000062

- Difficulty date: November 17, 2013
- Submitted: February 8, 2014
- Operation: General aviation
- Aircraft: N2696R
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R35248
- Aircraft time: 2,901 hours
- System (JASC): 3200 · Landing Gear System
- Part: Landing Gear
- Condition: Malfunctioned
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

FAILURE OCCURRED JUST AFTER TAKEOFF AT CRUISE ALTITUDE OF 5500 FT, AFTER A NORMAL GEAR RETRACTION ON TAKEOFF, ENROUTE.  INITIAL INDICATIONS THAT A PROBLEM OCCURRED WERE THE INDICATOR "GEAR IN TRANSITION" AND RT MAIN "GREEN" WERE LIGHT.  THE FLIGHT DESTINATION WAS AMENDED TO RETURN TO DEPARTURE, WAS NOTIFIED OF THE ISSUE.  THE TOWER PROVIDED A SPOTTER NEAR THE RUNWAY FOR OBSERVING THE GEAR POSITION.  DURING THE APPROACH, THE GEAR WAS CYCLED AT 90-100 KTS NORMALLY.  HOWEVER, THIS PROVED NOT TO CLEAR THE ISSUE.  FURTHER, THE CIRCUIT BREAKER FOR THE HYDRAULIC PUMP GEAR ACTUATOR POPPED. AT THIS POINT, THE EMERGENCY GEAR ACTIVATION LEVER WITH SUCCESS.  THE APPROACH TO RWY34 WAS MADE 2 TIMES FOR THE PURPOSE OF THE SPOTTER OBSERVING THE LG.  THE OBSERVATION WAS ALL GEAR IN LOCKED POSITION.  THE 3RD PASS WAS A LANDING AND TAXI TO THE RAMP WITHOUT INCIDENT.  MECHANIC WAS NOTIFIED AND THE WHEEL ASSY INSPECTED.  THE RT MAIN RETRACTION FITTING WAS FRACTURED INTO 3 PIECES, IT WAS REPLACED A FEW DAYS LATER.  THE LT MAIN ASSY WAS INSPECTED FOR ANY SIGN OF THE SAME ISSUE, NONE WAS FOUND.
